MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD PIVO BLOODCOLLECTON; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD PIVO BLOODCOLLECTON; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 202-0006
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd pivo blood collection device pouch compromised by unknown liquid.The following information was provided by the initial reporter: (b)(6) received some boxes of pivo devices that looked and smelled like they had been soaked in motor oil or something of that sort.The boxes themselves feel greasy, and whatever it is it¿s clearly soaked all the way through the cardboard and into the packaging of the pivo devices themselves.Obviously, we don¿t feel comfortable using these devices on patients.We received one case that we intend to discard entirely due to the damage to the boxes inside.15aug2024 ¿ what is the actual issue of pivo cardboard case containing boxes of pivo devices is soaked with chemical/motor oil.The pollutant was absorbed through the cardboard completely and soaked into the packaged pivo devices inside.¿ any adverse event or serious injury reported to patient or healthcare professional? no, we realized there was a problem and did not put any of the devices into use.Boxes were placed aside upon receipt.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of damaged packaging was confirmed; however, the source and cause of the observed discoloration could not be determined from the photograph that was provided for investigation.There were no distinguishing features which could aid in identification of a specific root cause.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Additional Manufacturer Narrative
A code corrected to packaging problem becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4).) on march 7, 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family:pivo device failure:package damaged.
 
Event or Problem Description
No additional information.

Brand Name
BD PIVO BLOODCOLLECTON
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20130397
Report Number1710034-2024-00974
Device Sequence Number12633231
Product Code JKA
UDI-Device Identifier00850984007034
UDI-Public(01)00850984007034
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K163508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/25/2025
Device Catalogue Number202-0006
Device Lot Number102522-01
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/11/2024
05/28/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/11/2024
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown